| Model Number |
407201 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Cardiac Perforation (2513)
| Date of Event |
10/05/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
Event or Problem Description
Related manufacturer ref: 3005334138-2020-00484.During an atrial fibrillation ablation procedure, during either the transseptal puncture or during initial mapping, a cardiac perforation occurred.After the transseptal puncture was performed under intracardiac echocardiography with a non-abbott guidewire through a brk needle and introduced, the catheter was introduced into the left atrium.While creating the geometry, a pericardial effusion was noted on intracardiac echocardiography in the dome of the left atrium and the procedure was cancelled.The patient was noted to be hypotensive.The patient went into surgery where a pericardiocentesis was performed, vasopressors and blood transfusions were given, and thoracic surgical intervention was conducted to repair the tear in the dome of the left atrium.The patient was noted to be in a stable condition.There were no performance issues with any abbott products.
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported cardiac perforation could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.